Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
151 Doctors are Online

Is there a certain way to stop Lorazepam?

DOCTOR OF THE MONTH - Jul 2016
Jul 2016
User rating for this question
Very Good
Answered by

Urologist
Practicing since : 1971
Answered : 9334 Questions
Question
I AM TAKING LORAZEPAM 0.5. MY QUESTION IS IF I WANT TO STOP TAKING THIS PILL DO I NEED TO DO THIS A CERTAIN WAY OR CAN I JUST STOP.
Posted Mon, 25 Nov 2013 in Medicines and Side Effects
 
 
Answered by Dr. P. T. Patil 57 minutes later
Brief Answer: Taper it gradually.HelloThanks for your query, Detailed Answer: Hello Thanks for your query.Based on the facts that you have posted that you have been taking Lorazepam 0.5 since a long time and wish to stop it. Lorazepam is a tranquillizer and stopping it all of a sudden will result in withdrawal symptoms .It is always advisable to taper it gradually .First reduce the dose to 0.25 once daily for couple of days and start taking it on alternate day and then take it twice a week and finally you can stop taking it .Hope I have answered your query,please feel free to ask if you have more questions I shall be happy to help you. Thanks and Regards. Dr.Patil.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor